Alert archive / California / Hazardous Seas Watches in 2009

Hazardous Seas Watch 21, NWS Eureka, CA

November 4, 2009

NWS Eureka, CA issued this hazardous seas watch at Nov 4, 2009, 1:40 PM PST. It took effect at Nov 6, 2009, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 4, 2009, 1:40 PM PST (21:40 UTC)
In effect from
Nov 6, 2009, 10:00 AM PST
Expired
Nov 5, 2009, 3:50 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WHUS76 KEKA 042140
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
140 PM PST WED NOV 4 2009

PZZ450-050645-
/O.EXT.KEKA.SC.Y.0059.000000T0000Z-091105T1800Z/
/O.EXB.KEKA.GL.W.0079.091105T1800Z-091106T0600Z/
/O.UPG.KEKA.GL.A.0028.091105T2100Z-091106T0600Z/
/O.NEW.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
140 PM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY. A
HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY AFTERNOON.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE COASTAL WATERS
TONIGHT THROUGH THURSDAY EVENING. GALE FORCE GUSTS ARE EXPECTED
OVER THE NEAR SHORE WATERS NORTH OF CAPE MENDOCINO STARTING
THURSDAY MORNING. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON
FRIDAY AND PEAK NEAR 22 FT ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ470-050645-
/O.UPG.KEKA.SC.Y.0059.000000T0000Z-091105T0600Z/
/O.EXT.KEKA.GL.W.0079.091104T2140Z-091106T0600Z/
/O.EXT.KEKA.SE.W.0031.091104T2140Z-091106T0600Z/
/O.NEW.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
140 PM PST WED NOV 4 2009

...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THURSDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST
THURSDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM
PST THURSDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL
10 PM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

A STRONG COLD FRONT WILL BRING GALE FORCE WINDS TO THE WATERS
THROUGH THIS AFTERNOON AND TONIGHT...CONTINUING THROUGH THURSDAY
EVENING. WINDS WILL RISE TO NEAR 35 KT WITH GUSTS TO 40 KT. LARGE
SHORT PERIOD SEAS WILL ACCOMPANY THE STRONG WINDS. A LARGE NW
SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 24 FT ON
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-050645-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/
/O.NEW.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
140 PM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SUNDAY AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY. 

A COLD FRONT WILL BRING MODERATE TO STRONG SOUTH WINDS TO THE
COASTAL WATERS THIS AFTERNOON THROUGH THURSDAY EVENING. SUSTAINED
SPEEDS UP TO 25 KT ARE EXPECTED ALONG WITH OCCASIONAL GALE FORCE
GUSTS...ESPECIALLY IN THE NORTH PORTION AND NEAR CAPE MENDOCINO.
LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE STRONG WINDS. A LARGE NW
SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 22 FT ON
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
236 
WHUS76 KEKA 050452
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PST WED NOV 4 2009

PZZ470-051300-
/O.CON.KEKA.GL.W.0079.000000T0000Z-091106T0600Z/
/O.CON.KEKA.SE.W.0031.000000T0000Z-091106T0600Z/
/O.CON.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
852 PM PST WED NOV 4 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
THURSDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON...

A STRONG COLD FRONT WILL BRING GALE FORCE WINDS TO THE WATERS
TONIGHT THROUGH THURSDAY EVENING. WINDS WILL RISE TO NEAR 35 KT
WITH GUSTS TO 40 KT. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE
STRONG WINDS. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON FRIDAY
AND PEAK NEAR 24 FT ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-051300-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-091105T1800Z/
/O.CON.KEKA.GL.W.0079.091105T1800Z-091106T0600Z/
/O.CON.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
852 PM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
THURSDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON...

A COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE COASTAL WATERS
TONIGHT THROUGH THURSDAY EVENING. GALE FORCE GUSTS ARE EXPECTED
OVER THE NEAR SHORE WATERS NORTH OF CAPE MENDOCINO STARTING
THURSDAY MORNING. A LARGE NW SWELL WILL MOVE INTO THE WATERS ON
FRIDAY AND PEAK NEAR 22 FT ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-475-051300-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/
/O.CON.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
852 PM PST WED NOV 4 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SUNDAY AFTERNOON...

A COLD FRONT WILL BRING MODERATE TO STRONG SOUTH WINDS TO THE
COASTAL WATERS TONIGHT THROUGH THURSDAY EVENING. SUSTAINED
SPEEDS UP TO 25 KT ARE EXPECTED ALONG WITH OCCASIONAL GALE FORCE
GUSTS...ESPECIALLY IN THE NORTH PORTION AND NEAR CAPE MENDOCINO.
LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE STRONG WINDS. A LARGE
NW SWELL WILL MOVE INTO THE WATERS ON FRIDAY AND PEAK NEAR 22 FT
ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
435 
WHUS76 KEKA 051150
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
350 AM PST THU NOV 5 2009

PZZ450-052230-
/O.CAN.KEKA.SC.Y.0059.000000T0000Z-091105T1800Z/
/O.EXB.KEKA.SE.W.0031.091105T1800Z-091106T0600Z/
/O.CON.KEKA.GL.W.0079.091105T1800Z-091106T0600Z/
/O.UPG.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
/O.NEW.KEKA.SE.W.0032.091106T2200Z-091108T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
350 AM PST THU NOV 5 2009

...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM FRIDAY TO NOON PST
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN
ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 2 PM FRIDAY
TO NOON PST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.
THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS
EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-052230-
/O.CON.KEKA.GL.W.0079.000000T0000Z-091106T0600Z/
/O.CON.KEKA.SE.W.0031.000000T0000Z-091106T0600Z/
/O.UPG.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
/O.NEW.KEKA.SE.W.0032.091106T1800Z-091108T2000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
350 AM PST THU NOV 5 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM FRIDAY TO NOON PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO NOON PST
SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A GALE
WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-052230-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/
/O.UPG.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
/O.NEW.KEKA.SE.W.0032.091106T2200Z-091108T2000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
350 AM PST THU NOV 5 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM FRIDAY TO NOON PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO NOON PST
SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-052230-
/O.CON.KEKA.SC.Y.0059.000000T0000Z-091106T1200Z/
/O.UPG.KEKA.SE.A.0021.091106T1800Z-091109T0100Z/
/O.NEW.KEKA.SE.W.0032.091107T0400Z-091108T2000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
350 AM PST THU NOV 5 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM FRIDAY TO NOON PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 8 PM FRIDAY TO NOON PST
SUNDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Nov 4, 3:48 AM PST, 9 hours 52 minutes earlier.

Area forecast discussion, Nov 4, 3:48 AM PST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
348 AM PST WED NOV 4 2009

.SYNOPSIS...A TROUGH OF LOW PRESSURE APPROACHING THE PACIFIC
NORTHWEST WILL BRING COOLER TEMPERATURES TO THE REGION TODAY.
RAIN AND GUSTY SOUTH WINDS CAN BE EXPECTED THURSDAY INTO MIDDAY
FRIDAY.

&&

.DISCUSSION...LOW CLOUDS WILL INCREASE FROM SOUTHWEST TO NORTHEAST
ACROSS THE COASTAL PLAIN TODAY ALTHOUGH A PRONOUNCED SOUTH TO
SOUTHEASTERLY FLOW SHOULD KEEP SOME OF THE CLOUDINESS OFFSHORE
UNTIL LATE IN THE DAY. WHILE TEMPERATURES WILL BE A BIT COOLER
THAN YESTERDAY IN MOST LOCALES...HIGHS WILL STILL GENERALLY RUN
AT OR ABOVE SEASONAL NORMS. OTHERWISE...WINDS WILL GRADUALLY
INCREASE TODAY AS A RIDGE EXITS TO THE EAST AND A DEEP TROUGH
APPROACHES THE NORTH COAST.

WE EXPECT RAIN TO DEVELOP OFFSHORE AND ALONG THE IMMEDIATE
COASTLINE BY LATE TONIGHT...MAINLY ASSOCIATED WITH OVERRUNNING
AND PASSAGE OF A WEAK WARM FRONT IN ADVANCE OF THE DEEP LAYER
VORTEX CURRENTLY ENTERING THE GULF OF ALASKA. FOR TIMING...WE
LEANED TOWARD THE GFS AND ECMWF. THE NAM HAS BEEN THE SLOWEST
WITH THIS SYSTEM BUT HAS ALSO TRENDED FASTER IN THE PAST TWO
RUNS. AS A RESULT...WE EXPECT RAIN TO RAPIDLY INCREASE IN
COVERAGE AND INTENSITY FROM NORTHWEST TO SOUTHEAST THURSDAY
AFTERNOON INTO EVENING. THE HEAVIEST RAIN CAN BE EXPECTED
THURSDAY NIGHT JUST AHEAD OF THE COLD FRONT. THE LATEST MODEL
RUNS HAVE DISPLAYED SLIGHTLY LESS OVERALL QPF AND THIS SEEMS
REASONABLE SINCE THE PRONOUNCED SOUTHERLY FLOW WILL ONLY RESULT
IN MAXIMUM OROGRAPHIC LIFT AND UPSLOPE EFFECTS IN A FEW AREAS
WITHIN THE COASTAL RANGES. STILL...GFS AND SREF ENSEMBLES SUGGEST
AT LEAST A HALF INCH OF RAINFALL FROM CAPE MENDOCINO AND POINTS
NORTH WITH AT LEAST AN INCH OVER MUCH OF DEL NORTE COUNTY.

WINDS WILL ALSO CONTINUE TO INCREASE THURSDAY AND WHILE WE EXPECT
THE STRONGEST SURFACE WINDS TO REMAIN TO OUR NORTH...GUSTS IN
EXCESS OF 40 MPH MAY OCCUR...ESPECIALLY ALONG THE IMMEDIATE COAST
AND IN THE HIGHER TERRAIN THURSDAY NIGHT INTO FRIDAY. SEAS WILL
RISE STEADILY WITH HIGH SURF EXPECTED ALONG THE WEST AND
NORTHWEST FACING BEACHES FRIDAY INTO SATURDAY.

AS THE BROAD SOUTHWESTERLY FLOW TURNS MORE WESTERLY AND JET
STREAM ENERGY SHIFTS INTO NORTHERN CALIFORNIA...THE DEPTH OF COLD
AIR WILL GRADUALLY DEEPEN WITH TIME. SO WHILE SNOW LEVELS WILL
REMAIN RATHER HIGH...THEY WILL DROP TO AROUND 4500 FEET OVER
TRINITY COUNTY ON FRIDAY EVENING.

A WEAKER SURFACE TROUGH WILL BRING SHOWERY PRECIPITATION TO THE
REGION FRIDAY NIGHT...WITH YET ANOTHER SHORTWAVE TO FOLLOW ON
SATURDAY WITH ADDITIONAL RAIN SHOWERS.

THE GFS AND ECMWF SUGGEST THAT THE NEXT POTENT COLD FRONT WILL
APPROACH THE NORTHERN CALIFORNIA COAST MONDAY INTO TUESDAY AS A
DEEP UPPER TROUGH PUSHES EAST INTO CANADA.   BETTWY

&&

.AVIATION...STRATUS AND FOG OFFSHORE CENTRAL CALIFORNIA WILL
RAPIDLY SPREAD NORTHWARD TODAY. BRISK SOUTHEAST WINDS WILL KEEP
MOST OF THE CLOUDS OVER THE WATERS. CONDITIONS WILL DETERIORATE
TONIGHT...AS MVFR CEILINGS SPREAD ONTO THE COAST AND EVENTUALLY
INTO THE COASTAL RIVER VALLEYS. DJB

&&

.MARINE...SEAS WERE FAIRLY LOW EARLY THIS MORNING...NO MORE THAN
4 FT. THAT WILL LIKELY CHANGE TONIGHT...AS A FRONT SLOWLY
APPROACHES THE COAST. WINDS ARE EXPECTED TO REACH LOW END GALE IN
THE NORTHERN OUTER WATERS THIS EVENING...WITH SUB-GALE FORCE
WINDS ELSEWHERE. FOLLOWING THE BRISK SOUTH WINDS ON THURSDAY...A
HUGE NW SWELL WILL MOVE INTO THE WATERS...BUILDING TO 20 FT AT 17
SECONDS FRIDAY AFTERNOON...AND THEN TO 22 TO 24 FT FRIDAY NIGHT
INTO SAT. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR
PZZ450.

SMALL CRAFT ADVISORY FROM NOON TODAY TO 1 PM PST THURSDAY FOR
PZZ450.

SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING FOR PZZ470.

GALE WARNING FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY FOR
PZZ470.

HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 10 PM PST
THURSDAY FOR PZZ470.

SMALL CRAFT ADVISORY FROM NOON TODAY TO 4 AM PST FRIDAY FOR
PZZ455.

SMALL CRAFT ADVISORY UNTIL 4 AM PST FRIDAY FOR PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

In the hours before

Special weather statement, Nov 4, 8:50 AM PST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
850 AM PST WED NOV 4 2009

CAZ001-002-051200-
REDWOOD COAST-MENDOCINO COAST-
850 AM PST WED NOV 4 2009

...DANGEROUS SURF EXPECTED FRIDAY THROUGH SATURDAY...

A LARGE NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS ON
FRIDAY...BUILDING TO 20 FT AT 17 SECONDS BY FRIDAY AFTERNOON...AND
PEAKING NEAR 24 FT ON SATURDAY. THIS LARGE SWELL WILL LARGE AND
DANGEROUS SURF...WITH BREAKING WAVES UP TO 30 FT EXPECTED ON SOME
BEACHES. THE LARGEST SURF WILL OCCUR ON WEST TO NORTHWEST FACING
BEACHES...ESPECIALLY THOSE WITH A STEEP BEACH SLOPE SUCH AS THE
KLAMATH RIVER BEACH AND AGATE BEACH. THE LARGE SURF WILL PERSIST
THROUGH EARLY NEXT WEEK.

AVOID WALKING ON JETTYS AND KEEP BACK FROM THE WATERS EDGE ON ALL
BEACHES THROUGHOUT THIS EVENT. NEVER TURN YOUR BACK ON THE OCEAN. MARINERS
SHOULD EXERCISE CAUTION TRAVERSING BAY AND HARBOR ENTRANCES.
Special weather statement, Nov 4, 9:18 AM PST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WORDING
NATIONAL WEATHER SERVICE EUREKA CA
918 AM PST WED NOV 4 2009

CAZ001-002-051200-
REDWOOD COAST-MENDOCINO COAST-
918 AM PST WED NOV 4 2009

...DANGEROUS SURF EXPECTED FRIDAY THROUGH SATURDAY...

A LARGE NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS ON
FRIDAY...BUILDING TO 20 FT AT 17 SECONDS BY FRIDAY AFTERNOON...AND
PEAKING NEAR 24 FT ON SATURDAY. THIS LARGE SWELL WILL PRODUCE
LARGE AND DANGEROUS SURF...WITH BREAKING WAVES UP TO 30 FT EXPECTED
ON SOME BEACHES. THE LARGEST SURF WILL OCCUR ON WEST TO NORTHWEST
FACING BEACHES...ESPECIALLY THOSE WITH A STEEP BEACH SLOPE SUCH AS
THE KLAMATH RIVER BEACH AND AGATE BEACH. THE LARGE SURF WILL PERSIST
THROUGH EARLY NEXT WEEK.

AVOID WALKING ON JETTIES AND KEEP BACK FROM THE WATERS EDGE ON ALL
BEACHES THROUGHOUT THIS EVENT. NEVER TURN YOUR BACK ON THE OCEAN. MARINERS
SHOULD EXERCISE CAUTION TRAVERSING BAY AND HARBOR ENTRANCES.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:24 AM PSTGale WatchEKA11 hr
Nov 4, 2:24 AM PSTGale WarningEKA47 hr
Nov 4, 2:24 AM PSTHazardous Seas WarningEKA47 hr

Nearby

Hazardous Seas Watches in California, 2009Every hazardous seas watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.